Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year

IMPACT FACTOR 2017: 0.831
5-year IMPACT FACTOR: 0.836

CiteScore 2017: 0.68

SCImago Journal Rank (SJR) 2017: 0.450
Source Normalized Impact per Paper (SNIP) 2017: 0.829

Mathematical Citation Quotient (MCQ) 2017: 0.32

ICV 2017: 161.82

See all formats and pricing

Access brought to you by:

provisional account

Open Access
More options …
Volume 3, Issue 2


Volume 13 (2015)

Multiple prime covers of the riemann sphere

Aaron Wootton
Published Online: 2005-06-01 | DOI: https://doi.org/10.2478/BF02479202


A compact Riemann surface X of genus g≥2 which admits a cyclic group of automorphisms C q of prime order q such that X/C q has genus 0 is called a cyclic q-gonal surface. If a q-gonal surface X is also p-gonal for some prime p≠q, then X is called a multiple prime surface. In this paper, we classify all multiple prime surfaces. A consequence of this classification is a proof of the fact that a cyclic q-gonal surface can be cyclic p-gonal for at most one other prime p.

Keywords: Automorphism group; compact Riemann surface; hyperelliptic curve

Keywords: 14H30; 14H37; 30F10; 30F60; 20H10

  • [1] R.D.M. Accola: “Strongly Branched Covers of Closed Riemann Surfaces”, Proc. of the AMS, Vol. 26(2), (1970), pp. 315–322. http://dx.doi.org/10.2307/2036396CrossrefGoogle Scholar

  • [2] R.D.M. Accola: “Riemann Surfaces with Automorphism Groups Admitting Partitions”, Proc. Amer. Math. Soc., Vol. 21, (1969), pp. 477–482. http://dx.doi.org/10.2307/2037029CrossrefGoogle Scholar

  • [3] T. Breuer: Characters and Automorphism Groups of Compact Riemann Surfaces, Cambridge University Press, 2001. Google Scholar

  • [4] E. Bujalance, F.J. Cirre and M.D.E. Conder: “On Extendability of Group Actions on Compact Riemann Surfaces”, Trans. Amer. Math. Soc., Vol. 355, (2003), pp. 1537–1557. http://dx.doi.org/10.1090/S0002-9947-02-03184-7CrossrefGoogle Scholar

  • [5] A.M. Macbeath: “On a Theorem of Hurwitz”, Proceedings of the Glasgow Mathematical Association, Vol. 5, (1961), pp. 90–96. http://dx.doi.org/10.1017/S2040618500034365CrossrefGoogle Scholar

  • [6] B. Maskit: “On Poincaré's Theorem for Fundamental Polygons”, Advances in Mathematics, (1971), Vol. 7, pp. 219–230. http://dx.doi.org/10.1016/S0001-8708(71)80003-8CrossrefGoogle Scholar

  • [7] D. Singerman: “Finitely Maximal Fuchsian Groups”, J. London Math. Soc., Vol. 2 (6), (1972), pp. 29–38. CrossrefGoogle Scholar

  • [8] A. Wootton: “Non-Normal Belyî p-gonal Surfaces”, In: Computational Aspects of Algebraic Curves, Lect. Notes in Comp., (2005), to appear. Google Scholar

  • [9] A. Wootton: “Defining Algebraic Polynomials for Cyclic Prime Covers of the Riemann Sphere”, Dissertation, (2004). Google Scholar

About the article

Published Online: 2005-06-01

Published in Print: 2005-06-01

Citation Information: Open Mathematics, Volume 3, Issue 2, Pages 260–272, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/BF02479202.

Export Citation

© 2005 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

A. Wootton
Journal of Algebra, 2007, Volume 312, Number 1, Page 377
A. Wootton
Israel Journal of Mathematics, 2007, Volume 157, Number 1, Page 103

Comments (0)

Please log in or register to comment.
Log in